Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 71, NWS Tallahassee, FL

May 25, 200810 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 25, 2008, 2:00 PM CDT for 10 counties in Florida. It took effect at May 26, 2008, 2:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2008, 2:00 PM CDT (19:00 UTC)
In effect from
May 26, 2008, 2:00 PM CDT
Expired
May 26, 2008, 3:26 AM CDT
In force
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 251900
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SUN MAY 25 2008

...A RED FLAG WARNING REMAINS IN EFFECT INTO THE EARLY EVENING
ACROSS THE FAR EASTERN BIG BEND OF FLORIDA DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT...

...RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO
7 PM EDT /6 PM CDT/ MONDAY DUE TO EXPECTED LOW RELATIVE HUMIDITY
COMBINED WITH HIGH DISPERSION INDICES AROUND 75...

.DISCUSSION...WEAK BACK DOOR COLD FRONT HAS CROSSED THROUGH THE
AREA. DRIEST CONDITIONS ARE CURRENTLY ACROSS SOUTH-CENTRAL GA AND
THE EASTERN FLORIDA BIG BEND. RED FLAG WARNING IN EFFECT FOR THE
FAR EASTERN FLORIDA BIG BEND IS TOO CLOSE TO DROP AT THIS POINT
AND WILL ALLOW TO CONTINUE. DECENT DIURNAL MIXING AND WARM
AFTERNOON TEMPERATURES ON MONDAY AFTERNOON SHOULD ALLOW RH VALUES
TO DROP TO 35 OR BELOW FOR BETWEEN 2 TO 4 HOURS FOR PORTIONS OF
THE FAR EASTERN FLORIDA PANHANDLE AND FOR INLAND PORTIONS OF THE
FLORIDA BIG BEND. THESE LOW RELATIVE HUMIDITY VALUES WILL COMBINE
WITH DISPERSION INDICES AROUND 75 TO PRODUCE EXPECTED RED FLAG
CONDITIONS. HIGH PRESSURE AND DRY CONDITIONS EXPECTED TO CONTINUE
INTO TUESDAY. CURRENT GUIDANCE INDICATES THE POTENTIAL FOR ANOTHER
DAY OF CRITICAL FIRE CONDITIONS OVER PORTIONS OF THE FLORIDA BIG
BEND.


FLZ019-028-029-034-252330-
/O.UPG.KTAE.FW.A.0062.080526T1800Z-080527T0000Z/
/O.NEW.KTAE.FW.W.0071.080526T1900Z-080526T2300Z/
/O.CON.KTAE.FW.W.0070.000000T0000Z-080525T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
300 PM EDT SUN MAY 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 3 PM TO 7 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE
TO ONGOING DURATIONS OF LOW RELATIVE HUMIDITY.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 7 PM EDT MONDAY DUE TO
EXPECTED LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION
INDICES AROUND 75. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND HIGH DISPERSION INDICES WILL ENHANCE
FIRE GROWTH POTENTIAL.

$$

FLZ011-013-016>018-026-027-252330-
/O.UPG.KTAE.FW.A.0062.080526T1800Z-080527T0000Z/
/O.NEW.KTAE.FW.W.0071.080526T1900Z-080526T2300Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
300 PM EDT SUN MAY 25 2008 /200 PM CDT SUN MAY 25 2008/

...RED FLAG WARNING IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO 7 PM
EDT /6 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM EDT /2 PM CDT TO 7 PM EDT/
6PM CDT MONDAY DUE TO EXPECTED LOW RELATIVE HUMIDITY COMBINED
WITH HIGH DISPERSION INDICES AROUND 75.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND HIGH DISPERSION INDICES WILL ENHANCE
FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
2 follow-up statements
000 
WWUS82 KTAE 252353
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT SUN MAY 25 2008

...RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO
7 PM EDT /6 PM CDT/ MONDAY DUE TO EXPECTED LOW RELATIVE HUMIDITY
COMBINED WITH HIGH DISPERSION INDICES AROUND 75...

.DISCUSSION...DECENT DIURNAL MIXING AND WARM AFTERNOON
TEMPERATURES ON MONDAY AFTERNOON SHOULD ALLOW RH VALUES TO DROP TO
35 OR BELOW FOR BETWEEN 2 TO 4 HOURS FOR PORTIONS OF THE FAR
EASTERN FLORIDA PANHANDLE AND FOR INLAND PORTIONS OF THE FLORIDA
BIG BEND. THESE LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH
DISPERSION INDICES AROUND 75 TO PRODUCE EXPECTED RED FLAG
CONDITIONS. HIGH PRESSURE AND DRY CONDITIONS EXPECTED TO CONTINUE
INTO TUESDAY. CURRENT GUIDANCE INDICATES THE POTENTIAL FOR ANOTHER
DAY OF CRITICAL FIRE CONDITIONS OVER PORTIONS OF THE FLORIDA BIG
BEND.

FLZ011-013-016>019-026>029-034-261000-
/O.CON.KTAE.FW.W.0071.080526T1900Z-080526T2300Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
753 PM EDT SUN MAY 25 2008 /653 PM CDT SUN MAY 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EDT /2 PM CDT/ TO
7 PM EDT /6 PM CDT/ MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND HIGH DISPERSION INDICES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

MROCZKA/GIBBS
000 
WWUS82 KTAE 260826
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EDT MON MAY 26 2008

...RED FLAG WARNING HAS BEEN CANCELLED FOR NORTH FLORIDA TODAY...

FLZ011-013-016>019-026>029-034-260930-
/O.CAN.KTAE.FW.W.0071.080526T1900Z-080526T2300Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
426 AM EDT MON MAY 26 2008 /326 AM CDT MON MAY 26 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR TODAY. 

ALTHOUGH A DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION...RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR ONLY AN
HOUR OR TWO THIS AFTERNOON. OTHER NECESSARY CRITERIA...LIKE
DISPERSION INDICES ABOVE 75...WILL NOT BE MET TODAY DUE TO LIGHT
WINDS IN THE MIXING LAYER. 

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 1:21 PM CDT, 39 minutes earlier.

Area forecast discussion, May 25, 1:21 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT SUN MAY 25 2008

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...FOR THIS
EVENING...SHORTWAVE DROPPING SOUTH THROUGH ALABAMA WILL HELP
SUPPORT A FEW STORMS ALONG THE SEABREEZE IN THE EASTERN PANHANDLE.
STARTING TO SEE THIS NOW WITH A FEW SHOWERS POPPING UP ALONG THE
BAY AND WALTON COUNTY COASTLINES. SUPPORT SHOULD QUICKLY DIE OUT
AFTER SUNSET THIS EVENING.

UPPER TROUGH OFF THE EAST COAST WILL SHIFT EAST OVER THE NEXT FEW
DAYS WITH LESSENING INFLUENCE ON THE WEATHER ACROSS THE CWA. UPPER
RIDGE OVER THE WESTERN GULF WILL SPREAD EAST THROUGH TUESDAY AS
SFC RIDGE BUILDS WEST FROM THE ATLANTIC. EAST TO SOUTHEAST FLOW
WILL KEEP TEMPS FROM GETTING TOO HOT UNDER THE RIDGE...BUT
SUBSIDENCE WILL KEEP THE FORECAST DRY THROUGH TUESDAY.

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...LONG TERM FORECAST BEGINS
WITH AN AMPLIFIED PATTERN HIGHLIGHTED BY TROUGH OFF WRN
CONUS...RIDGE OVER GREAT PLAINS...A BROAD TROUGH OVER ERN GREAT
LAKES/NEW ENGLAND AND A DIRTY RIDGE OVER SRN CONUS. AT SURFACE
RIDGE FROM WRN ATLC SWWD TO ACROSS FORECAST AREA. THIS TRANSLATES
TO DRY AND WARM WEATHER WITH ENE LOW LEVEL FLOW. NEARLY STACKED
UPPER/LOWER RIDGE WILL LIKELY REMAIN IN CONTROL OVER THE SE U.S.
THROUGH AT LEAST WED. THEN BY WED EVENING...DEEP LYR RIDGE
RETROGRADES WWD AND SURFACE RIDGE KICKED SEWD AS ABOVE BROAD
TROUGH DEEPENS OVER ERN CONUS WITH SEVERAL SHORTWAVES DIVING SEWD
ERODING AND THEN SHUNTING THE RIDGE INTO ATLC INTO THE LATE WORK
WEEK. ON THURSDAY...SHORTWAVES SERVE TO KICK WEAK BACKDOOR
FRONT...INITIALLY ACROSS N GA/ALA...SWD TO STALL JUST N OF...OR
ACROSS NRN MOST CWA BY THURS NIGHT. POSITION OF FRONT AIDED BY
ABOVE UPPER ENERGY AND INCREASED SEABREEZE INFLUENCE YIELDS
CHANCES FOR PRECIPITATION THURS-SUN. WITH LOCAL AREA IN WARM
SECTOR FOR MOST OF PERIOD...MAX/MIN TEMPS WILL CONTINUE AT OR
SLIGHTLY ABOVE CLIMO.

&&

.AVIATION...HIGH PRESSURE IN CONTROL OF THE REGION THROUGH MONDAY.
VFR EXPECTED TO GENERALLY CONTINUE INTO TONIGHT AND THE DAY ON
MONDAY. FEW-SCT CU FIELD WITH BASES THIS AFTERNOON ABOVE 4000 FEET
WILL DIMINISH WITH THE SETTING SUN THIS EVENING. OUTSIDE THE SLIGHT
CHANCE OF A STRAY SHOWER OR THUNDERSTORMS FROM KDHN TO KPFN THE
FORECAST IS DRY THROUGH THE TAF PERIOD AND BEYOND. NOT LOOKING FOR
MUCH OF ANY VIS/CIG RESTRICTIONS TONIGHT...PERHAPS SOME 5-6SM BR OR
HZ AT KVLD TOWARD SUNRISE. VFR CONDITIONS FOR MONDAY AS WELL WITH
ANOTHER FEW-SCT CU FIELD DEVELOPING LATER MORNING INTO THE
AFTERNOON.

&&

.MARINE...SFC HIGH BUILDING WESTWARD TONIGHT WILL GENERATE A
NOCTURNAL SURGE OVER THE COASTAL WATERS. EXPECT TO SEE WINDS AT
CAUTION CRITERIA OVERNIGHT. EASTERLY FLOW WILL WEAKEN ABIT FOR THE
DAY MONDAY BEFORE ANOTHER WEAK NOCTURNAL SURGE MONDAY NIGHT. RIDGE
AXIS WILL SHIFT OVER THE COASTAL WATERS BY THE MIDDLE OF THE WEEK
WITH LIGHT WINDS.

&&

.FIRE WEATHER...DRIEST CONDITIONS ACROSS SOUTH-CENTRAL GA AND THE
EASTERN FLORIDA BIG BEND INTO THE EARLY EVENING. RED FLAG WARNING
IN EFFECT FOR THE FAR EASTERN FLORIDA BIG BEND IS TOO CLOSE TO
DROP AT THIS POINT AND WILL ALLOW TO CONTINUE. DECENT DIURNAL
MIXING AND WARM AFTERNOON TEMPERATURES ON MONDAY AFTERNOON SHOULD
ALLOW RH VALUES TO DROP TO 35 OR BELOW FOR BETWEEN 2 TO 4 HOURS
FROM PORTIONS OF THE FAR EASTERN FLORIDA PANHANDLE INTO THE INLAND
PORTIONS OF THE FLORIDA BIG BEND. THESE LOW RH VALUES WILL COMBINE
WITH DISPERSION INDICES AROUND 75 AND WILL UPGRADE THE EXISTING
FIRE WX WATCH TO A RED FLAG WARNING. HIGH PRESSURE AND DRY
CONDITIONS EXPECTED TO CONTINUE INTO TUESDAY. CURRENT GRIDS
INDICATE THE POSSIBILITY FOR CRITICAL FIRE CONDITIONS ONCE AGAIN
OVER MAINLY PORTIONS OF THE FLORIDA BIG BEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  63  86  63  88  64 /   0   0   0   0  10
PANAMA CITY  70  86  69  85  70 /  10  10   0   0  10
DOTHAN       65  87  65  88  67 /  10   0   0   0   0
ALBANY       62  88  63  88  63 /   0   0   0   0   0
VALDOSTA     58  86  61  87  64 /   0   0   0   0   0
CROSS CITY   62  86  61  88  63 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA.

     RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: DIXIE...LAFAYETTE...MADISON...TAYLOR.

GM...NONE.
&&

SHORT TERM/MARINE...CAMP
AVIATION/FIRE WEATHER...MROCZKA
LONG TERM...BLOCK
Hazardous weather outlook, May 25, 4:31 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EDT SUN MAY 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-261000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
531 AM EDT SUN MAY 25 2008 /431 AM CDT SUN MAY 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A BACK DOOR COLD FRONT WILL MOVE SOUTH OF THE REGION THIS
AFTERNOON. DRIER AIR BEHIND THIS FRONT WILL PREVENT THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION.
HOWEVER...THE AIRMASS IN THE EASTERN FLORIDA PANHANDLE AND
SOUTHEAST ALABAMA WILL REMAIN MOIST AND UNSTABLE ENOUGH TO SUPPORT
THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. A FEW OF THESE STORMS COULD PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS.

THE DRY AIRMASS OVER THE EASTERN FLORIDA BIG BEND WILL ENHANCE THE
SPREAD OF ANY WILDFIRES THAT DEVELOP TODAY.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
TUESDAY. A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST ON WEDNESDAY BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS BACK TO THE FORECAST. THIS COLD FRONT IS EXPECTED TO
DISSIPATE ACROSS THE REGION ON FRIDAY YIELDING IMPROVING
CONDITIONS FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:49 AM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Jackson, Jefferson, Lafayette and 4 more11 hr
May 25, 2:49 AM CDTRed Flag WarningTAEDixie, Lafayette, Madison, Taylor15 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.